(Closed) Switching BC pills (if it ain’t broke, don’t fix it?)

posted 7 years ago in Wellness
Post # 3
Member
749 posts
Busy bee
  • Wedding: September 2012

I was a mess when on Yaz. It was the first pill I was on and I was on it for a few years. I was fine at first, but then I got depressed and fat and my sex drive went to zero. Then only thing that was good was my skin lol. I switched to Kariva (generic of Mercet) and I have had fantastic success…I feel like myself again. I feel like some people need to try a few pills before they find one that works with their body chemistry. If Micronor isn’t great for you, talk to your doctor about trying something else. There are tons of BCPs out there 🙂

Post # 4
Hostess
18643 posts
Honey Beekeeper
  • Wedding: June 2009

I think it can take up to 3 months for your body to adjust to the change in hormones.  Hope you feel better soon though!

Post # 6
Member
348 posts
Helper bee
  • Wedding: June 2010

@NanaimoBar: You sound like me! I have the same problem with pimples leaving marks for a really long time.

If your face is still out of whack for awhile, I’d suggest going to the dermatologist. I was put on a low-dose antibiotic before my wedding, and after about a month, my face was completely clear. I used to have really deep, painful pimples too, so it felt like a miracle!

Post # 7
Member
870 posts
Busy bee
  • Wedding: September 2012

Yeah I was going to say I was a nut job on my first pill, but my doc told me to wait it out 3 months because your body has to adjust to the changing hormonw levels. I waited it out, I was still crazy so I switched to my new pill and I’ve been good ever since. If you were good on your old pill I’m guessing it’s the transition period and would at least wait the 3 months to see. 

Post # 10
Member
2580 posts
Sugar bee
  • Wedding: November 1999

I’m just about to switch off of Yaz, too! Even on the generic, it was incredibly expensive and I am breaking out like crazy. I hate switching pills because you never know what kind of side effects will come with it. I agree with PP that my doctor said it cab take about 3 months to even out and feel “normal”. Hopefully it won’t take quite that long!

Post # 12
Member
3220 posts
Sugar bee
  • Wedding: February 2012

You said you’ve been on antibiotics for a while– you do know that antibiotics counter-effect hormonal BC? I know a girl who got pregnant this way so please be careful!

Also I feel your pain regarding moodswings, about 4 months ago I took myself off hormonal BC entirely because I was fed up! I’ve felt so much happier since, it might be something worth looking into, especially if you’re on antibiotics anyway!

Post # 13
Member
2580 posts
Sugar bee
  • Wedding: November 1999

@NanaimoBar: I know, me too! My doctor said it’s supposed to treat moderate acne, so if you don’t have any preexisting acne it might not have that effect. I also felt like it made me moody at times, but I hate switching because you never know what you’ll get. I was paying $60 per pack for the generic version, so I’m switching to something that costs $9 instead!

Post # 15
Member
3220 posts
Sugar bee
  • Wedding: February 2012

@NanaimoBar: Oh good, I just wanted to be sure! And I didn’t think about how they might be effecting me until I went off of BC… it took me a little bit to realize that I felt so wonderful and it was related to not having any pills! I think back in high school I’d had a BC that worked, but throughout college I used Nuvaring and Yaz and I don’t think either were right for me… and now I’m just not willing to go back on because I don’t want to deal with it, haha!

The topic ‘Switching BC pills (if it ain’t broke, don’t fix it?)’ is closed to new replies.

Find Amazing Vendors